Share This Article:

An Exceptional Generalization of the Poisson Distribution

Full-Text HTML Download Download as PDF (Size:324KB) PP. 313-318
DOI: 10.4236/ojs.2012.23039    4,439 Downloads   7,048 Views Citations
Author(s)

ABSTRACT

A new two-parameter count distribution is derived starting with probabilistic arguments around the gamma function and the digamma function. This model is a generalization of the Poisson model with a noteworthy assortment of qualities. For example, the mean is the main model parameter; any possible non-trivial variance or zero probability can be attained by changing the other model parameter; and all distributions are visually natural-shaped. Thus, exact modeling to any degree of over/under-dispersion or zero-inflation/deflation is possible.

Cite this paper

P. Hagmark, "An Exceptional Generalization of the Poisson Distribution," Open Journal of Statistics, Vol. 2 No. 3, 2012, pp. 313-318. doi: 10.4236/ojs.2012.23039.

Copyright © 2019 by authors and Scientific Research Publishing Inc.

Creative Commons License

This work and the related PDF file are licensed under a Creative Commons Attribution 4.0 International License.